ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2002 , Volume 8 , Issue 3

Select all articles

Export/Reference:

Eigenvalues for a class of homogeneous cone maps arising from max-plus operators
John Mallet-Paret and Roger D. Nussbaum
2002, 8(3): 519-562 doi: 10.3934/dcds.2002.8.519 +[Abstract](221) +[PDF](409.9KB)
Abstract:
We study the nonlinear eigenvalue problem $f(x) = \lambda x$ for a class of maps $f: K\to K$ which are homogeneous of degree one and order-preserving, where $K\subset X$ is a closed convex cone in a Banach space X. Solutions are obtained, in part, using a theory of the "cone spectral radius" which we develop. Principal technical tools are the generalized measure of noncompactness and related degree-theoretic techniques. We apply our results to a class of problems max

$\max_{t\in J(s)} a(s, t)x(t) = \lambda x(s)$

arising from so-called "max-plus operators," where we seek a nonnegative eigenfunction $ x\in C[0, \mu]$ and eigenvalue $\lambda$. Here $J(s) = [\alpha(s), \beta(s)] \subset [0, \mu]$ for $s\in [0, \mu]$, with $a, \alpha$, and $\beta$ given functions, and the function $a$ nonnegative.

Solutions of a nonlinear Schrödinger equation
D.G. deFigueiredo and Yanheng Ding
2002, 8(3): 563-584 doi: 10.3934/dcds.2002.8.563 +[Abstract](312) +[PDF](248.5KB)
Abstract:
This paper deals with existence and multiplicity of solutions to the nonlinear Schrödinger equation of the type

$-\Delta u + (\lambda a(x) + a_0(x))u = f(x, u), u\in H^1(\mathbb R^N).$

We improve some previous results in two respects: we do not require $a_0$ to be positive on one hand, and allow $f(x, u)$ to be critical nonlinear on the other hand.

Attractors for dynamical systems in topological spaces
Alfredo Marzocchi and Sara Zandonella Necca
2002, 8(3): 585-597 doi: 10.3934/dcds.2002.8.585 +[Abstract](248) +[PDF](167.2KB)
Abstract:
In this paper we study the long time behaviour of dynamical systems acting in topological spaces. We give suitable definitions of attractivity and prove some properties of limit sets, as well as theorems on existence of attractors in the class of regular spaces.
Ergodicity of stable manifolds for nilpotent extensions of Anosov flows
Mark Pollicott
2002, 8(3): 599-604 doi: 10.3934/dcds.2002.8.599 +[Abstract](247) +[PDF](131.9KB)
Abstract:
In this paper we show ergodicity of the strong stable foliations for nilpotent extensions of transitive Anosov flows with respect to the lift of the Gibbs measure for any Hölder continuous function.
The residual boundary conditions coming from the real vanishing viscosity method
Frederic Rousset
2002, 8(3): 605-625 doi: 10.3934/dcds.2002.8.606 +[Abstract](192) +[PDF](227.2KB)
Abstract:
We consider an initial boundary value problem set in $\{x > 0\}$ for a mixed hyperbolic parabolic system of conservation laws with a small parameter $\varepsilon$, $u_t +F(u)_x =\varepsilon(B(u)u_x)_x$. In the non-characteristic case a boundary layers analysis gives a set of boundary conditions, the set of residual boundary conditions $\mathcal C$, for the inviscid system $u_t+F(u)_x = 0$. We generalize the results of [16] obtained for strictly parabolic perturbations to a realistic setting. We show that the set $\mathcal C$ has the suitable geometric property to construct a solution of the inviscid sytem in a vicinity of a point where the Evans function of the corresponding profile of boundary layer does not vanish at zero. Next we consider multidimensional systems. We show that the Kreiss-Lopatinski determinant for the hyperbolic system linearized about a constant state in $\mathcal C$ is equal to the reduced Evans function for the viscous system linearized about the corresponding profile of boundary layer.
A generalized shadowing lemma
Shaobo Gan
2002, 8(3): 627-632 doi: 10.3934/dcds.2002.8.627 +[Abstract](392) +[PDF](149.3KB)
Abstract:
In this paper, we prove a generalized shadowing lemma. Let $f \in$ Diff$(M)$. Assume that $\Lambda$ is a closed invariant set of $f$ and there is a continuous invariant splitting $T\Lambda M = E\oplus F$ on $\Lambda$. For any $\lambda \in (0, 1)$ there exist $L > 0, d_0> 0$ such that for any $d \in (0, d_0]$ and any $\lambda$-quasi-hyperbolic d-pseudoorbit $\{x_i, n_i\}_{i=-\infty}^\infty$, there exists a point $x$ which Ld-shadows $\{x_i, n_i\}_{i=-\infty}^\infty$. Moreover, if $\{x_i, n_i\}_{i=-\infty}^\infty$ is periodic, i.e., there exists an $m > 0$ such that $x_{i+m}= x_i$ and $n_{i+m} = n_i$ for all $i$, then the point $x$ can be chosen to be periodic.
On the renormalization of Hamiltonian flows, and critical invariant tori
Hans Koch
2002, 8(3): 633-646 doi: 10.3934/dcds.2002.8.633 +[Abstract](211) +[PDF](192.7KB)
Abstract:
We analyze a renormalization group transformation $\mathcal R$ for partially analytic Hamiltonians, with emphasis on what seems to be needed for the construction of non-integrable fixed points. Under certain assumptions, which are supported by numerical data in the golden mean case, we prove that such a fixed point has a critical invariant torus. The proof is constructive and can be used for numerical computations. We also relate $\mathcal R$ to a renormalization group transformation for commuting maps.
Lipschitz continuous solutions of some doubly nonlinear parabolic equations
Mitsuharu Ôtani and Yoshie Sugiyama
2002, 8(3): 647-670 doi: 10.3934/dcds.2002.8.647 +[Abstract](211) +[PDF](268.1KB)
Abstract:
This paper is concerned with two types of nonlinear parabolic equations, which arise from the nonlinear filtration problems for non-Newtonian fluids. These equations include as special cases the porous medium equations $u_t =$ div$(u^l\nabla u)$ and the evolution equation governed by p-Laplacian $u_t =$ div $(|\nabla u|^{p-2}\nabla u)$. Because of the degeneracy or singularity caused by the terms $u^l$ and $|\nabla u|^{p-2}$, one can not expect the existence of global (in time) classical solutions for these equations except for special cases. Therefore most of works have been devoted to the study of weak solutions. The main purpose of this paper is to investigate the existence of much more regular (not necessarily global) solutions. The existence of local solutions in $W^{1,\infty}(\Omega)$ is assured under the assumption that initial data are non-negative functions in $W_0^{1,\infty}(\Omega)$, and that the mean curvature of the boundary $\partial \Omega$ of the domain $\Omega$ is non-positive. We here introduce a new method "$L^\infty$-energy method", which provides a main tool for our arguments and would be useful for other situations.
Lyapunov stability of $\omega$-limit sets
Carlos Arnoldo Morales and M. J. Pacifico
2002, 8(3): 671-674 doi: 10.3934/dcds.2002.8.671 +[Abstract](292) +[PDF](106.5KB)
Abstract:
We prove that there is a residual subset $C$, in the space of all $\mathcal C^1$ vector fields of a closed $n$-manifold $M$, such that for every $X \in \mathcal R$ the set of points in $M$ with Lyapunov stable $\omega$-limit set is residual in $M$. This improves a result in Arnaud [1] and gives a partial solution to a conjecture in Hurley [8].
Existence and uniform decay for the Euler-Bernoulli viscoelastic equation with nonlocal boundary dissipation
Marcelo Moreira Cavalcanti
2002, 8(3): 675-695 doi: 10.3934/dcds.2002.8.675 +[Abstract](259) +[PDF](231.1KB)
Abstract:
The linear Euler-Bernoulli viscoelastic equation

$u_{t t} +\Delta^2 u-\int_0^t g(t-\tau) \Delta^2 u(\tau)d\tau = 0\quad$ in $\Omega \times (0,\infty)$

subject to nonlinear boundary conditions is considered. We prove existence and uniform decay rates of the energy by assuming a nonlinear and nonlocal feedback acting on the boundary and provided that the kernel of the memory decays exponentially.

Morse theory for the travel time brachistochrones in stationary spacetimes
Fabio Giannoni, Paolo Piccione and Daniel V. Tausk
2002, 8(3): 697-724 doi: 10.3934/dcds.2002.8.697 +[Abstract](198) +[PDF](336.0KB)
Abstract:
The travel time brachistochrone curves in a general relativistic framework are timelike curves, satisfying a suitable conservation law with respect to a an observer field, that are stationary points of the travel time functional. We develop a global variational theory for brachistochrones joining an event p and the worldline of an observer $\gamma$ in a stationary spacetime $\mathcal M$.
Tail-invariant measures for some suspension semiflows
Jon Aaronson, Omri Sarig and Rita Solomyak
2002, 8(3): 725-735 doi: 10.3934/dcds.2002.8.725 +[Abstract](250) +[PDF](192.5KB)
Abstract:
We consider suspension semiflows over abelian extensions of one-sided mixing subshifts of finite type. Although these are not uniquely ergodic, we identify (in the "ergodic" case) all tail-invariant, locally finite measures which are quasiinvariant for the semiflow.
The general multi-dimensional Riemann problem for hyperbolic systems with real constant coefficients
Tatsien Li and Wancheng Sheng
2002, 8(3): 737-744 doi: 10.3934/dcds.2002.8.737 +[Abstract](190) +[PDF](136.0KB)
Abstract:
In this paper, we give the explicit solution to the general multi-dimensional Riemann problem for the canonical form of $2\times 2$ hyperbolic systems with real constant coefficients.
One-sided and internal controllability of semilinear wave equations with infinitely iterated logarithms
Piermarco Cannarsa, Vilmos Komornik and Paola Loreti
2002, 8(3): 745-756 doi: 10.3934/dcds.2002.8.747 +[Abstract](232) +[PDF](150.2KB)
Abstract:
In two previous works we improved some earlier results of Imanuvilov, Li and Zhang, and of Zuazua on the boundary exact controllability of one-dimensional semilinear wave equations by weakening the growth assumptions on the nonlinearity. Our growth assumption is in a sense optimal. Here we adapt our method for the case of one-sided control actions. This also enables us to obtain rather general internal controllability results.
Existence and long time behaviour of solutions to obstacle thermistor equations
Walter Allegretto, Yanping Lin and Shuqing Ma
2002, 8(3): 757-780 doi: 10.3934/dcds.2002.8.757 +[Abstract](283) +[PDF](255.0KB)
Abstract:
In this paper we introduce an obstacle thermistor system. The existence of weak solutions to the steady-state systems and capacity solutions to the time dependent systems are obtained by a penalized method under reasonable assumptions for the initial and boundary data. At the same time, we prove that there exists a uniform absorbing set for nonnegative initial data in $L_2(\Omega)$. Finally for smooth initial data a global attractor to the system is obtained by a series of Campanato space arguments.
A degenerate evolution system modeling bean's critical-state type-II superconductors
H. M. Yin, Ben Q. Li and Jun Zou
2002, 8(3): 781-794 doi: 10.3934/dcds.2002.8.781 +[Abstract](216) +[PDF](179.1KB)
Abstract:
In this paper we study a degenerate evolution system $\mathbf H_t +\nabla \times [|\nabla \times \mathbf H|^{p-2}\nabla \times \mathbf H]=\mathbf F$ in a bounded domain as well as its limit as $p\to \infty$ subject to appropriate initial and boundary conditions. This system governs the evolution of the magnetic field $\mathbf H$ in a conductive medium under the influence of a system force $\mathbf F$. The system is an approximation of Bean's critical-state model for type-II superconductors. The existence, uniqueness and regularity of solutions to the system are established. Moreover, it is shown that the limit of $\mathbf H(x, t)$ as $p\to \infty$ is a solution to the Bean model.
Fast Arnold diffusion in systems with three time scales
Massimiliano Berti and Philippe Bolle
2002, 8(3): 795-811 doi: 10.3934/dcds.2002.8.795 +[Abstract](253) +[PDF](221.3KB)
Abstract:
We consider the problem of Arnold Diffusion for nearly integrable partially isochronous Hamiltonian systems with three time scales. By means of a careful shadowing analysis, based on a variational technique, we prove that, along special directions, Arnold diffusion takes place with fast (polynomial) speed, even though the "splitting determinant" is exponentially small.

2016  Impact Factor: 1.099

Editors

Referees

Librarians

Email Alert

[Back to Top]